MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-325-12
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a neurovascular flow diversion procedure to treat an unruptured saccular aneurysm located in the left internal carotid artery using a pipeline flex shield 3.25mm x 12mm device.During the procedure, the tip of the delivery wire fractured at the proximal marker band location, resulting in a broken segment of the pushwire (with the tip coil detached) remaining in the patient's internal carotid artery.Severe friction and difficulty were encountered during both delivery and retrieval through the phenom 27 microcatheter.The pipeline device fell short of completely covering the aneurysm neck, necessitating the use of a second pipeline device to achieve complete coverage and to trap the fragmented wire, preventing migration.Dual antiplatelet treatment was administered.Angiographic imaging post-procedure showed good stasis of the aneurysm and confirmed that the fractured delivery wire was tacked down with the second pipeline device.Multiple unsuccessful attempts were made to snare the fractured wire before further attempts were halted.The patient woke with no apparent harm.No patient symptoms have been reported as a result of this event.The aneurysm max diameter was 14mm, and the neck diameter was 2mm.The landing zone was 2.9mm distal and 3.2mm proximal.The patient's vessel tortuosity was moderate.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Continuation of d10: product id: fg15150-0615-1s (232031066); implant date n/a; explant date: n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the event could not be determined.Resistance was encountered once the device was intracranial in the microcatheter.A continuous saline flush was administered and maintained as indicated in the ifu.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield and the phenom 27 catheter were returned inside the inner pouch and outer carton, bio -hazard bag, and shipping box.¿ damage location details: the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage and were found to be intact.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The tip coil appeared to be intact.No separation was observed.The distal and proximal ends of the braid were found opened and frayed.No defects were found in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.An examination of the catheter tip and marker revealed no damage.The catheter body was flattened between 6.0 cm and 12.8 cm from the distal tip.No other anomalies were noted.Testing/analysis: the total and usable lengths were measured and found to be within specifications.The catheter was flushed with water and was found to be patent.An in-house 0.026¿ mandrel was then tested by running it through the catheter hub, successfully passing through without issues.However, resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer report of "pushwire separation" was not confirmed as the returned pushwire was found to be intact.The customer report of "resistance during delivery" was confirmed as the returned pipeline flex shield delivery system and catheter were found to be damaged.The observed damage to the catheter (flattening), braid (fraying), and hypotube (stretching) suggests that high force was probably applied.This damage may have occurred when the customer attempted to deliver/retrieve the pipeline flex shield delivery through the catheter against the resistance.Possible causes of the resistance include vessel tortuosity and the lack of a continuous flush with heparinized saline during procedure.However, the customer indicated that the vessel tortuosity was moderate and a continuous flush was used, which rules them out as potential causes.The cause could not be determined.The customer report of "movement during deployment" was not confirmed.Possible causes of movement during deployment include vasospasm, vessel tortuosity, and a high-force delivery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23768200
Report Number2029214-2025-02592
Device Sequence Number13419712
Product Code OUT
UDI-Device Identifier00763000284053
UDI-Public(01)00763000284053(17)280107(10)D008744
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-325-12
Device Catalogue NumberPED2-325-12
Device Lot NumberD008744
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by ManufacturerNot provided
02/04/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/09/2026
02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age50 YR
Patient SexFemale